Alert archive / Missouri / Flash Flood Warnings in 2025

Flash Flood Warning 52, NWS Springfield, MO

July 6, 2025Greene County, Missouri

NWS Springfield, MO issued this flash flood warning at Jul 6, 2025, 6:19 PM CDT for Greene County, Missouri. It was in force for 3 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2025, 6:19 PM CDT (23:19 UTC)
Expired
Jul 6, 2025, 9:15 PM CDT
In force
3 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

County Greene County, MO

The radar

The Springfield radar (KSGF), 22 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 6:30 PM CDTRAIN 33 Nne Springfield, MO
Jul 6, 6:30 PM CDTRAIN 43 N Springfield, MO
Jul 6, 6:30 PM CDTRAIN 4.53 Nne Galloway, MO
Jul 6, 6:41 PM CDTRAIN 3.52 E Springfield, MO
Jul 6, 6:58 PM CDTFLASH FLOOD2 Ene Springfield, MOWater waist deep at apartments near Lone Pine and Rockhurst.
Jul 6, 8:04 PM CDTRAIN 4.912 Nw Turners, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 39 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.3 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2025-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 778 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2025-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
778 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1020 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

468 
WGUS53 KSGF 062319
FFWSGF
MOC077-070215-
/O.NEW.KSGF.FF.W.0052.250706T2319Z-250707T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
619 PM CDT Sun Jul 6 2025

The National Weather Service in Springfield has issued a

* Flash Flood Warning for...
  Southeastern Greene County in southwestern Missouri...

* Until 915 PM CDT.

* At 619 PM CDT, Emergency management reported flash flooding over 
  several roadways making major through streets impassable. Between 
  0.2 and 4.5 inches of rain have fallen. Flash flooding is already 
  occurring.

  HAZARD...Flash flooding caused by heavy rain.

  SOURCE...Emergency management reported.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Springfield, Strafford, Rogersville, Turners and Galloway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Many flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3726 9306 3723 9306 3718 9306 3712 9306
      3712 9333 3727 9333 3727 9331 3726 9316
      3726 9310

FLASH FLOOD...OBSERVED

$$

PC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 3:28 PM CDT, 2 hours 51 minutes earlier. Its key messages:

  • Scattered showers and thunderstorms this afternoon and evening. Localized wind gusts up to 50-60 mph and heavy rainfall are possible with the strongest storms.
  • Additional rain chances (20-70%) Monday through Saturday this week. Highest chances in the afternoon and evenings.
  • Temperatures remain near normal for early July. Highs in the upper 80s to near 90. Lows in the upper 60s to lower 70s.
Area forecast discussion, Jul 6, 3:28 PM CDT, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
328 PM CDT Sun Jul 6 2025

.KEY MESSAGES...

- Scattered showers and thunderstorms this afternoon and
  evening. Localized wind gusts up to 50-60 mph and heavy
  rainfall are possible with the strongest storms.

- Additional rain chances (20-70%) Monday through Saturday this
  week. Highest chances in the afternoon and evenings.

- Temperatures remain near normal for early July. Highs in the
  upper 80s to near 90. Lows in the upper 60s to lower 70s.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 131 PM CDT Sun Jul 6 2025

Convective initiation began late this morning with the cu field
becoming increasingly agitated this afternoon. A cold front was
draped across central Missouri, with increasing moisture
convergence to the south of the boundary. While most if not all
activity is expected to remain sub-severe, RAP mesoanalysis
depicts MUCAPE values around 2500 J/kg, 0-3 km theta-e
differences of 25 deg C, and fairly steep low-level lapse rates,
which may support locally strong wind gusts up to 50-60 mph.
This potential is supported by the Ozarks Pulse Severe
Thunderstorm Index. Intensity will diminish after 10 PM, though
a few CAMs linger showers ahead of the stalled front, so we have
maintained some low-end PoPs (20-40%) across southern Missouri
overnight.

Given the high moisture content and slow storm motion, we will
have to monitor for locally heavy rainfall. In fact, the 12Z
HREF LPMM suggests localized amounts up to 3-4 inches. Most
locations will see less than these amounts, however, so
widespread flooding is not expected.

&&

.LONG TERM /MONDAY THROUGH SUNDAY/...
Issued at 131 PM CDT Sun Jul 6 2025

Monday-Saturday:
Little change to the ensemble suite was noted for the long-term
forecast; that is, a quasi-zonal flow pattern aloft with
transient embedded shortwave disturbances will allow for
intermittent rain chances throughout the week. Currently, the
lowest rain chances (15-30%) are on Thursday. NBM percentiles
support climatologically average temperatures each day, with
highs in the upper 80s to around 90 degrees.

&&

.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1218 PM CDT Sun Jul 6 2025

Scattered showers and thunderstorms will continue to initiate
across the region this afternoon and last through the evening
hours. The strongest storms will be capable of reducing
visibilities down to 1 SM or less due to heavy rain and wind
gusts up to 40-45 kt. While most convection looks to wind down
after 03Z, a few stray showers may linger overnight. Scattered
storms look to refire again tomorrow afternoon.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...None.

&&

SHORT TERM...Didio
LONG TERM...Didio
AVIATION...Didio
Hazardous weather outlook, Jul 6, 1:52 PM CDT, 4 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
152 PM CDT Sun Jul 6 2025

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071900-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
152 PM CDT Sun Jul 6 2025

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Marginal thunderstorm wind damage risk.
  Elevated lightning risk.
  Limited excessive rainfall risk

DISCUSSION...

Scattered showers and thunderstorms this afternoon and evening.
The strongest storms will be capable of producing frequent
lightning, wind gusts of 50 mph, and brief locally heavy
rainfall.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Additional rain chances (20-70%) through the week, with the highest
chances in the afternoon and evening each day. The greatest
chance for strong thunderstorms will be on Tuesday.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Didio

In the hours before

Special weather statement, Jul 6, 4:42 PM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Springfield MO
442 PM CDT Sun Jul 6 2025

MOZ090-091-062230-
Greene MO-Webster MO-
442 PM CDT Sun Jul 6 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN WEBSTER AND
SOUTHEASTERN GREENE COUNTIES THROUGH 530 PM CDT...

At 442 PM CDT, Doppler radar was tracking a strong thunderstorm near
Strafford, moving east at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Fordland and Turners.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3715 9319 3721 9320 3727 9296 3716 9294
TIME...MOT...LOC 2142Z 258DEG 12KT 3719 9316

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

Camden
Special weather statement, Jul 6, 4:47 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Springfield MO
447 PM CDT Sun Jul 6 2025

MOZ066-077-062215-
Vernon MO-Barton MO-
447 PM CDT Sun Jul 6 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN BARTON AND SOUTHWESTERN
VERNON COUNTIES THROUGH 515 PM CDT...

At 447 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Liberal, or 14 miles northwest of Lamar, moving
southeast at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Prairie State Park, Lamar, Liberal, Sheldon, Mulberry, Bronaugh,
Lamar Heights, Irwin, Burgess, Oakton, Iantha, Verdella, and Hannon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3773 9451 3761 9418 3742 9431 3752 9462
      3759 9462
TIME...MOT...LOC 2147Z 293DEG 21KT 3762 9448

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

Camden
Special weather statement, Jul 6, 5:05 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Springfield MO
505 PM CDT Sun Jul 6 2025

MOZ082-092-062230-
Wright MO-Texas MO-
505 PM CDT Sun Jul 6 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL WRIGHT AND WEST
CENTRAL TEXAS COUNTIES THROUGH 530 PM CDT...

At 505 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Mountain Grove, moving east at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Dawson, Huggins, Graff, and Bendavis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3725 9235 3730 9235 3736 9217 3722 9217
TIME...MOT...LOC 2205Z 270DEG 14KT 3728 9232

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

Camden
Special weather statement, Jul 6, 5:29 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Springfield MO
529 PM CDT Sun Jul 6 2025

MOZ090-091-062300-
Greene MO-Webster MO-
529 PM CDT Sun Jul 6 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN WEBSTER AND
SOUTHEASTERN GREENE COUNTIES THROUGH 600 PM CDT...

At 529 PM CDT, Doppler radar was tracking a strong thunderstorm over
Rogersville, or 8 miles northeast of Ozark, moving northeast at 25
mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Rogersville and Fordland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3709 9317 3713 9319 3722 9295 3710 9284
      3708 9294 3709 9296
TIME...MOT...LOC 2229Z 247DEG 21KT 3710 9309

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Camden
Special weather statement, Jul 6, 5:31 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Springfield MO
531 PM CDT Sun Jul 6 2025

MOZ090-062300-
Greene MO-
531 PM CDT Sun Jul 6 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL GREENE COUNTY THROUGH
600 PM CDT...

At 531 PM CDT, Doppler radar was tracking a strong thunderstorm over
Willard, or 9 miles northwest of Springfield, moving east at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Northern Springfield, Willard, Strafford, Glidewell, Bois D'arc, and
Ebenezer.

This includes Interstate 44 between mile markers 71 and 85.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3728 9361 3728 9363 3729 9363 3738 9318
      3722 9315 3719 9361
TIME...MOT...LOC 2231Z 265DEG 17KT 3728 9343

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

Camden
Special weather statement, Jul 6, 6:08 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Springfield MO
608 PM CDT Sun Jul 6 2025

MOZ090-091-095-062345-
Greene MO-Webster MO-Christian MO-
608 PM CDT Sun Jul 6 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN WEBSTER...
NORTHEASTERN CHRISTIAN AND SOUTHEASTERN GREENE COUNTIES THROUGH 645
PM CDT...

At 608 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Springfield, moving southeast at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Springfield, Rogersville, Fordland, and Turners.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3713 9324 3720 9318 3715 9292 3701 9307
TIME...MOT...LOC 2308Z 295DEG 17KT 3716 9318

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Camden

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 2:23 PM CDTSpecial Weather StatementSGFVernon37 min
Jul 6, 2:49 PM CDTSevere Thunderstorm WarningSGFVernon41 min
Jul 6, 3:10 PM CDTSevere Thunderstorm WarningSGFWebster35 min
Jul 6, 3:25 PM CDTSpecial Weather StatementSGFBarton35 min
Jul 6, 3:35 PM CDTSpecial Weather StatementSGFHickory25 min
Jul 6, 4:12 PM CDTSpecial Weather StatementSGFGreene33 min
Jul 6, 4:26 PM CDTSpecial Weather StatementSGFPolk34 min
Jul 6, 4:36 PM CDTSpecial Weather StatementSGFDent54 min
Jul 6, 4:42 PM CDTSpecial Weather StatementSGFWebster48 min
Jul 6, 4:47 PM CDTSpecial Weather StatementSGFBarton28 min
Jul 6, 4:55 PM CDTAreal Flood AdvisorySGFGreene, Webster4 hr
Jul 6, 5:05 PM CDTSpecial Weather StatementSGFWright25 min
Jul 6, 5:14 PM CDTSevere Thunderstorm WarningSGFMaries, Miller, Phelps, Pulaski31 min
Jul 6, 5:29 PM CDTSpecial Weather StatementSGFWebster31 min
Jul 6, 5:31 PM CDTSpecial Weather StatementSGFGreene29 min
Jul 6, 5:52 PM CDTAreal Flood AdvisorySGFMaries, Miller, Morgan, Phelps, Pulaski6 hr
Jul 6, 6:08 PM CDTSpecial Weather StatementSGFChristian37 min
Jul 6, 6:26 PM CDTSpecial Weather StatementSGFShannon34 min
Jul 6, 6:38 PM CDTSpecial Weather StatementSGFHowell37 min

Nearby

Flash Flood Warnings in Missouri, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.